Alert archive / Arizona / Dust Storm Warnings in 2011
Dust Storm Warning 6, NWS Phoenix, AZ
NWS Phoenix, AZ issued this dust storm warning at Jul 18, 2011, 2:29 PM MST. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2011, 2:29 PM MST (21:29 UTC)
- Expired
- Jul 18, 2011, 4:00 PM MST
- In force
- 91 min
- Issued by
- NWS Phoenix, AZ
What forecasters said that day
The local office's own words before this dust storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this dust storm warning went out at Jul 18, 10:45 AM MST, 3 hours 44 minutes earlier.
Area forecast discussion, Jul 18, 10:45 AM MST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 1045 AM MST MON JUL 18 2011 .SYNOPSIS... A FLOW ALOFT FROM THE SOUTHEAST IN THE CLOCKWISE FLOW OF AIR AROUND STRONG HIGH PRESSURE ALOFT OVER THE CENTRAL UNITED STATES AS BROUGHT SOMEWHAT HIGHER HUMIDITY TO OUR AREA. THIS MEANS POSSIBLE DESERT BLOWING DUST AND AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS IN SOUTH-CENTRAL AND SOUTHWEST ARIZONA MAINLY IN THE LATE AFTERNOON AND NIGHTTIME HOURS THROUGH TUESDAY INTO WEDNESDAY. TEMPORARY DRYING IS EXPECTED FOR MOST OF THE AREA BY THURSDAY INTO FRIDAY...FOLLOWED BY A RETURN OF SOME HUMIDITY AND AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS MAINLY IN THE LATE AFTERNOON AND NIGHTTIME HOURS THIS COMING WEEKEND AND EARLY NEXT WEEK. && .DISCUSSION... MID AND HIGH LEVEL CLOUDINESS THAT WAS MOVING NORTHWEST ACROSS WESTERN MARICOPA COUNTY...YUMA COUNTY...LA PAZ COUNTY AND EASTERN RIVERSIDE COUNTY THIS MORNING WAS GRADUALLY DECREASING. SOME CLOUDINESS WAS ALSO MOVING INTO THE EAST PORTION OF SOUTHERN GILA COUNTY. THE REST OF THE AREA WAS SUNNY LATE THIS MORNING. TEMPERATURES WERE GENERALLY CLOSE TO THE SAME TO A FEW DEGREE WARMER LATE THIS MORNING COMPARED WITH THE SAME TIME YESTERDAY. IT WAS MORE HUMID ESPECIALLY FROM THE SOUTH-CENTRAL ARIZONA DESERT INCLUDING THE GREATER PHOENIX AREA TO WEST-SOUTHWEST TO IMPERIAL COUNTY WITH DEW POINT TEMPERATURES GENERALLY 20 TO 25 DEGREES HIGHER. WIND WAS GENERALLY FROM THE EAST AND SOUTH 5 TO 15 MPH. THE CENTER OF VERY STRONG HIGH PRESSURE ALOFT CONTINUES OVER THE NATIONS MIDSECTION. A FLOW ALOFT FROM THE SOUTHEAST IN THE CLOCKWISE FLOW OF AIR AROUND THE HIGH PRESSURE SYSTEM HAS BROUGHT A RETURN TO SOMEWHAT HIGHER HUMIDITY. LOW PRESSURE SYSTEMS IN THIS FLOW MEAN POSSIBLE DESERT BLOWING DUST AND AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS IN SOUTH-CENTRAL AND SOUTHWEST ARIZONA IN THE LATE AFTERNOON AND NIGHTTIME HOURS AT LEAST THROUGH TUESDAY INTO WEDNESDAY. ONE SUCH HIGH LEVEL LOW PRESSURE SYSTEM WAS CENTERED OVER FAR SOUTHEAST ARIZONA LATE THIS MORNING. HOWEVER...THERE ARE OTHER SYSTEMS IN THE FLOW THAT DO NOT SHOW UP AS WELL. DRIER AIR FROM THE SOUTHWEST IS EXPECTED TO TEMPORARILY MOVE OVER MOST OF THE AREA INCLUDING THE GREATER PHOENIX AREA THURSDAY INTO FRIDAY. THIS IS EXPECTED TO HAPPEN AS A LOW PRESSURE SYSTEM FROM THE GULF OF ALASKA MOVES INLAND OVER THE WESTERN UNITED STATES. THUS...THE POSSIBILITY OF ANY SHOWERS AND THUNDERSTORMS IS CONFINED TO THE HIGHER TERRAIN EAST OF THE GREATER PHOENIX AREA THURSDAY THROUGH DAYTIME FRIDAY. A RETURN OF SOME HUMIDITY AND AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS MAINLY IN THE LATE AFTERNOON AND NIGHTTIME HOURS THIS COMING WEEKEND AND EARLY NEXT WEEK.NIGHTTIME PERIODS...DURING THE WEEKEND AND EARLY NEXT WEEK. THIS IS EXPECTED TO HAPPEN AS HIGH PRESSURE ALOFT BUILDS NEAR THE 4 CORNERS WITH A FLOW ALOFT FROM THE SOUTHEAST BRINGING SOME MOISTURE FROM MEXICO OVER OUR AREA IN THE CLOCKWISE FLOW AROUND THE HIGH PRESSURE SYSTEM. && .AVIATION... SOUTH-CENTRAL ARIZONA INCLUDING KPHX AND KIWA... MID AND HIGH CLOUDS SHOULD PERSIST THROUGH MUCH OF THE DAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SE AZ LATE THIS AFTERNOON AND THIS EVENING. WINDS WILL LIKELY SHIFT FROM WEST TO SOUTHEASTERLY THIS EVENING AS AN OUTFLOW BOUNDARY FROM STORMS IN PINAL COUNTY MOVES THROUGH THE VALLEY. SOUTHEAST CALIFORNIA INCLUDING KIPL AND KBLH... NO SIGNIFICANT AVIATION WX IMPACTS EXPECTED. SOUTH/SOUTHEASTERLY FLOW WITH A CONTINUATION OF THE MID/HIGH CLOUDS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... WEDNESDAY THROUGH SUNDAY... A LOW PRESSURE SYSTEM ACROSS THE PACIFIC NORTHWEST WILL RESULT IN AN INCREASING SOUTHWESTERLY FLOW...WHILE CONFINING THE DEEPEST MOISTURE AND HIGHEST RAIN CHANCES TO EASTERN AZ THROUGH THE END OF THE WEEK. ACROSS SE CA...CONDITIONS WILL REMAIN DRIER THAN NORMAL. A PATTERN CHANGE IS EXPECTED DURING THE WEEKEND AS THE MONSOON HIGH REDEVELOPS ACROSS THE DESERT SOUTHWEST. TEMPERATURES WILL REMAIN AT OR ABOVE NORMAL THROUGH THE PERIOD. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...ELLIS AVIATION...HIRSCH FIRE WEATHER...HIRSCH
Hazardous weather outlook, Jul 18, 5:55 AM MST, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 555 AM MST MON JUL 18 2011 AZZ022-023-027-028-191230- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 555 AM MST MON JUL 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED THIS EVENING. THE STRONGEST STORMS ARE CAPABLE OF PRODUCING BRIEF HEAVY RAIN...WIND GUSTS IN EXCESS OF 50 MPH AND FREQUENT LIGHTNING. AREAS OF BLOWING DUST WITH REDUCED VISIBILITIES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SLIGHT CHANCE OF EVENING THUNDERSTORMS ARE EXPECTED TUESDAY...THEN AGAIN SATURDAY AND SUNDAY. THUNDERSTORM HAZARDS INCLUDE STRONG WIND GUSTS...FREQUENT LIGHTNING...AND DENSE BLOWING DUST. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-191230- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 555 AM MST MON JUL 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A CHANCE OF LATE AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED. THUNDERSTORM HAZARDS INCLUDE FREQUENT LIGHTNING...STRONG WIND GUSTS...AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A CHANCE OF THUNDERSTORMS WILL REMAIN A THREAT THROUGH MUCH OF THE WEEK. THUNDERSTORM HAZARDS INCLUDE FREQUENT LIGHTNING...BRIEF HEAVY RAIN...AND STRONG WIND GUSTS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ030>033-191230- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 555 AM PDT MON JUL 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AZZ020-021-025-026-191230- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- 555 AM MST MON JUL 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST- CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 5:52 PM MST | Special Weather Statement | PSR | Pinal | 53 min |
| Jul 17, 7:49 PM MST | Special Weather Statement | PSR | Gila | 41 min |
| Jul 18, 2:38 PM MST | Special Weather Statement | PSR | Pinal | 37 min |
| Jul 18, 3:05 PM MST | Severe Thunderstorm Warning | PSR | Pinal | 22 min |
| Jul 18, 3:12 PM MST | Special Weather Statement | PSR | 48 min | |
| Jul 18, 4:39 PM MST | Dust Storm Warning | PSR | 2 hr |
Nearby
Dust Storm Warnings in Arizona, 2011Every dust storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.